MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-4254
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the physician encountered difficulty while tunneling to implant a deep brain stimulation lead.The physician believed the tunneling tool was too flexible, which led to hemorrhaging and blood loss in the patient during the surgery.A non-boston scientific tunneling tool was used to complete the procedure and the patient was hospitalized.The device will not be returned as it was discarded by the medical facility.
 
Event or Problem Description
It was reported that the physician encountered difficulty while tunneling to implant a deep brain stimulation lead.The physician believed the tunneling tool was too flexible, which led to hemorrhaging and blood loss in the patient during the surgery.A non-boston scientific tunneling tool was used to complete the procedure and the patient was hospitalized.The device will not be returned as it was discarded by the medical facility.Additional information received that adaptive anesthesia, and compresses were done in response to the hemorrhaging.

Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key20488281
Report Number3006630150-2024-07121
Device Sequence Number17170293
Product Code LGW
UDI-Device Identifier08714729762751
UDI-Public08714729762751
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2025
Device Model NumberSC-4254
Device Catalogue NumberSC-4254
Device Lot Number31484920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/20/2024
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown